Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 71, NWS San Angelo, TX

April 19, 2000Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 7:30 PM CDT for Menard County, Schleicher County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 19, 2000, 7:30 PM CDT (00:30 UTC)
Expired
Apr 19, 2000, 8:15 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3020 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 200031
SVRSJT
TXC327-413-200115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENARD COUNTY IN SOUTH CENTRAL TEXAS
  EASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 815 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF FORT MCKAVETT...OR ABOUT 23
  MILES EAST OF ELDORADO...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MENARD AT 755 PM CDT

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MO"VE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY
AWAY FROM WINDOWS.

LAT...LON 3091 10029 3074 10023 3075 9956 3108 9972

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:55 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 19, 6:55 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT WED APR 19 2000

STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE EXTENDING
FROM EDEN TO OZONA. HAVE UPDATED ZONES TO INCLUDED THUNDERSTORMS FOR THE
ENTIRE NORTHERN EDWARDS PLATEAU AND TOM GREEN COUNTY. REST OF THE FORECAST
APPEARS ON TRACK.

.SJT...NONE.

TEW
N

In the hours before

Special weather statement, Apr 19, 2:20 PM CDT, 5 hours 10 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192305-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
220 PM CDT WED APR 19 2000

...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS THE EASTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND
TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY EAST OF A
LINE FROM THROCKMORTON TO EDEN TO SONORA THIS AFTERNOON AND TONIGHT.
A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS WEST CENTRAL
TEXAS TODAY.  HOWEVER A STRONG CAP...EVIDENT BY WARM TEMPERATURES IN
THE MID LEVELS OF THE ATMOSPHERE...REMAINS IN PLACE.  SEVERAL
FEATURES THIS AFTERNOON COULD TRIGGER THUNDERSTORM DEVELOPMENT LATER
TODAY. A DRY LINE WILL CROSS THE AREA THIS AFTERNOON AND A COLD
FRONT WILL CROSS THE REGION THIS EVENING. THE DRY LINE...COMBINED
WITH DAYTIME HEATING...COULD GENERATE THE NECESSARY LIFT TO BREAK
THE CAP AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
HEARTLAND AND THE NORTHWEST HILL COUNTRY.  ALSO...SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT LATER THIS EVENING.

WITH AN UNSTABLE AIRMASS AND STRONG DYNAMICS ALOFT...ANY
THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY REACH SEVERE LEVELS.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...WITH ISOLATED
TORNADOES POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS< OUTLOOK SEE PRODUCT SATSPSSAT.

20
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:07 PM CDTSevere Thunderstorm WarningSJTConcho53 min
Apr 19, 7:56 PM CDTSevere Thunderstorm WarningSJTConcho49 min
Apr 19, 8:25 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch50 min
Apr 19, 11:07 PM CDTSevere Thunderstorm WarningSJTSchleicher68 min
Apr 19, 11:56 PM CDTSevere Thunderstorm WarningSJTConcho64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.